|Sticking with Tenofovir and Abacavir only.
Dec 4, 2004
I have been on the following combination: Tenofovir, D4T and Abacavir.
About 3 weeks ago it was changed to: Tenofovir, Abacavir, Atazanavir and Ritonovir(100mg). The reason for the change was to eliminate D4T which was causing Neuropathy as well as Lipodystrophy. However, I have had an increase in levels of bilyrubin (yellowing of my eyewhites, yellowing of skin and a suddenly sharp decrease in vision). Now we are trying to figure out what to do with my regime. I would like to use only Tenofovir and Abacavir. I have a strong aversion to P.I.(many I can't take anyway) and all of the current NNRTIs have been ruled out because of resistance and/or adverse side effects. I have been on Crixivan twice in the past and have had severe kidney stones even though I drank more than the recommended amount of water. I am resistant to 3TC and I developped anemia with ATZ. Any suggestions? What if I stuck with just tenofovir and abacavir? My viral load is 1000 and mi CD4s are 150. Thanks. Terry
| Response from Dr. Lee
The yellowing is probably related to the Atazanavir and is not associated with vision change. (I think you should check that out with your doc and maybe an ophthalmologist or eye specialist.) In fact the increase in bilirubin is not usually a serious problem, fluctuates a lot, and is not necessarily a reason to stop the therapy.
Your idea of only using the Tenofovir and Abacavir is probably not a very good one. Dual therapy is not recommended in general and these two have a significant overlap in resistance, so they are probably a worse nuc combination than most.
Talk to your doc and make changes carefully. You are probably not in any danger, despite the yellowing of your eyes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Hairy Tongue After Touching Urine Worried I Have HIV
- Pain In Balls After Condom Leak Sign Of HIV AIDS
- Pain In Penis After Foreplay Does It Mean I Have HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.